Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Treatment for red lesions due to stomach upset?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
I am a 51 yr old male. I have two issues, one is I take Omeprazole 20 mg for acid reflux n heart burn. Now it works but I also have a bad case of rosacea and I really believe the two r connected. When my stomach acts up the following morning I get very bad breakouts of papules and red blotchy skin. My bowel movements are either very loss or constipated. Have not had normal one in years. I been to dermatologist for years tried metro gel, metro cream, finances and so on. Sometimes they help but the side effects are worse at times. Oral antibiotics etc. The only thing that the two had in common was,when my stomach acted up so did my skin. Never fails. That's why I think related. Yesterday I had oatmeal for the first time in a long t one. I went from loose stool to constipated in a matter of hours and next morning my forehead had red blotchy Papules all over. Then I treat with topical n all the sides act up n almost make it worse Hopefully u can help XXXXXXX
Posted Sat, 1 Mar 2014 in Skin Hair and Nails
Answered by Dr. Johny Chacko 41 minutes later
Brief Answer: Rosacea management Detailed Answer: Hello Mr. XXXXXXX Welcome to healthcare magic. I understand from your history that you suffer from gastritis and rosacea and are wondering whether those two are related. Yes, there have been several studies establishing a link between chronic gastritis due to Helicobacter pylori infection and cutaneous rosacea. Helicobacter pylori or H. Pylori is an organism which causes chronic active gastritis. This lies in the stomach and can also be confined to the oral cavity( mouth). Studies have shown that eradicating this organism by anti - HP therapy can markedly decrease the symptoms of rosacea. Anti H. Pylori treatment includes a 1 week oral treatment with Omeprazole 30 mg twice a day, Clarithromycin 500 mg twice a day and Metronidazole 500 mg twice a day, plus gargling and application of metronidazole paste in the oral cavity.( to remove H. Pylori from the mouth). I understand that you are already on omeprazole. You could get the above regime prescribed after discussing with your GP. In addition,avoid all types of rosacea triggers sunlight, spicy food, alcohol, hot beverages and extreme emotions. Always use a broad spectrum sunscreen every 4 hours even while indoors and on cloudy days. Hope I have answered your query. If you have any more queries, I will be glad to assist. Regards, Dr. Johny Chacko
Above answer was peer-reviewed by
Follow-up: Treatment for red lesions due to stomach upset? 2 days later
Thank you for your answer. How common/what are the odds of a 51 year old US suburban male having this condition? Is it common in every living situation or only in certain countries/living situations? Also, how receptive might a doctor be if I tell him about your recommendations?
Answered by Dr. Johny Chacko 9 hours later
Brief Answer: Rosacea management Detailed Answer: Hello Mr. XXXXXXX H. pylori infection is quite common all over the world including US. Most of the studies, however are from european countries. I would not categorically say that this is the cause in your case. But since you have observed a relationship between your gastric symptoms and rosacea flares, we could consider that as a possibility. Rosacea still remains as an inflammatory disorder for which causal relationships are only hypothesized. There is no 100% cause-effect relationship proved as yet. But since many studies show that eradicating H. pylori has improved rosacea in 2-4 weeks time and eradicating H. pylori does not involve any invasive procedures, it could be worth trying in your case since you have repeatedly noticed a connection between gastritis and rosacea flares. As far as your question goes as to how receptive a doctor might be to my recommendation, I can only say that you need to discuss with him/ her and see how it goes. I am sure if your dermatologist is open minded and is convinced about your symptom relating gastritis and rosacea, he/ she will also think on similar lines. Hope this helps you. Wishing you good health, Dr. Johny Chacko
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor